I have had this swollen finger for over some months now. This is my right index finger and on my distal interphalangeal joint (according to the Surgeon) In lay man's language my upper joint on the index finger. This is a strange one as Xray and MRI scan were all inconclusive. Apparently, my finger has progressively detoriarated since my first scan in Janauary to a point where it is beyond repair (verdict of the surgeon). I was told it could either be a tumour or infection but they are still not entirely sure. Hence the Surgeon is reccomending that we fuse the lower joint with the destroyed upper one. This means in future I cannot bend my upper index finger. I am really not entirely sure but more worryingly is the surgeon cannot tell me what the problem is and as they say it has progressively worsened I am worried it may spread. Hence, even if it is fused with the lower joint this will spread. Unfortunately, I cannot remember anything happening to my finger to start this off. Initially, it was swollen around the upper joint and was black, including the nail but the blackness has since cleared (99%)but the swell still remains. I have applied various gels around the swollen area but to no avail. I have also worn a splint for months but that hasn't helped. I have now been booked by the surgeon to have an operation to remove a tissue on the fingure (I guess around the joint) in order to diagnose the cause. I am really worried and will love to have a second opinion. Another pointer from the Xrays shows the uppper joint on my finger as normal in January however the second and third shows some mist around the joint hence you cannot see any distinction or space between joints. I need your help and will appreciate your expert opinion. I do have joints problems which is linked to atiritis. Haven't done any sport for a while.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?